Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 313, NWS Tulsa, OK

October 15, 2022Crawford County, Sebastian County, Arkansas; LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 15, 2022, 7:11 PM CDT for Crawford County, Sebastian County, Arkansas; LeFlore County, Sequoyah County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2022, 7:11 PM CDT (00:11 UTC)
Expired
Oct 15, 2022, 7:40 PM CDT
In force
29 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Crawford County, AR, Sebastian County, AR, LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 19 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Oct 15, 3:36 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2390 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

154 
WUUS54 KTSA 160011
SVRTSA
ARC033-131-OKC079-135-160100-
/O.NEW.KTSA.SV.W.0313.221016T0011Z-221016T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
711 PM CDT Sat Oct 15 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Crawford County in northwestern Arkansas...
  Northwestern Sebastian County in west central Arkansas...
  Eastern Sequoyah County in east central Oklahoma...
  Northeastern Le Flore County in southeastern Oklahoma...

* Until 800 PM CDT.

* At 711 PM CDT, a severe thunderstorm was located 5 miles south of
  Muldrow, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Fort Smith...                     Van Buren...
  Muldrow...                        Roland...
  Spiro...                          Arkoma...
  Moffett...                        Figure Five...
  Fort Smith Regional Airport...    Short...
  Kibler...                         Shibley...
  Scullyville...                    Braden...
  Mill Creek...                     Cottonwood...
  Uniontown...                      Dora...
  Furry...                          

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 8.
 Interstate 40 in Oklahoma between mile markers 315 and 328.
 Interstate 540 between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3521 9457 3534 9472 3564 9452 3564 9449
      3542 9422
TIME...MOT...LOC 0011Z 225DEG 18KT 3533 9459 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MAB
1 follow-up statement
915 
WWUS54 KTSA 160040
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
740 PM CDT Sat Oct 15 2022

ARC033-131-OKC079-135-160050-
/O.CAN.KTSA.SV.W.0313.000000T0000Z-221016T0100Z/
Crawford AR-Sebastian AR-Sequoyah OK-Le Flore OK-
740 PM CDT Sat Oct 15 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN...EASTERN SEQUOYAH AND NORTHEASTERN LE FLORE
COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.

LAT...LON 3521 9457 3534 9472 3564 9452 3564 9449
      3542 9422
TIME...MOT...LOC 0039Z 225DEG 18KT 3543 9446 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 6:44 PM CDT, 27 minutes earlier.

Area forecast discussion, Oct 15, 6:44 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
644 PM CDT Sat Oct 15 2022

...New AVIATION...

.SHORT TERM...
(Through Tonight)
Issued at 201 PM CDT Sat Oct 15 2022

The forecast focus through tonight is on the continued likelihood
of multiple rounds of thunderstorms, including strong to severe
storm potential.

A diffuse front continues to extend across the forecast area,
from just south of the Tulsa metro east- northeastward into
southwest Missouri. South of the boundary, mesoanalysis indicates
MUCAPE values above 2000 J/kg, owing to notable moisture return.
Dew points are running 25 to 30 degrees higher than 24 hours ago
along and south of I-40. Scattered thunderstorm development is
expected from late afternoon into the evening south of the
boundary, most likely in parts of east central Oklahoma and into
west central Arkansas. The strongest storms will be capable of
both large hail and damaging downburst winds, per forecast
soundings and mesoanalysis parameters. Localized heavy rain may
also occur with this activity, but the more widespread heavy rain
threat will hold off until the later round of thunderstorms. This
activity should transition east of the area mid to late evening.

More widespread thunderstorms are expected to develop during the
evening in response to the approaching stronger cold front. This
activity will start off more scattered before likely forming a
more organized line that will surge southeastward into early
Sunday morning. A large hail and localized damaging wind threat
will exist with this line, as well. Deep layer moisture will
continue to increase overnight in advance of the line, given the
influence of the flow around the upper low in the southwestern
United States. Forecast precipitable water values around 2
standard deviations above normal will support higher rainfall
totals, likely in the 1 to 2 inch range, as well as isolated
totals around 3 inches.

&&

.LONG TERM...
(Sunday through Saturday)
Issued at 201 PM CDT Sat Oct 15 2022

Thunderstorms will likely be ongoing across parts of southeast
Oklahoma daybreak Sunday, with a continued locally heavy rainfall
threat. The severe weather threat, while nonzero, will be lower
than that seen for much of the preceding overnight period. The
front will be slow to clear the Red River during the day Sunday,
with some potential for thunderstorms lingering in far southeast
Oklahoma into the afternoon. Drier air will make a more southward
push by mid to late afternoon, which will bring an end to the
rainfall potential into next weekend.

Focus then turns to the likelihood of a widespread killing freeze
by the middle of the week. A cold and dry airmass will settle into
the region for the early to middle part of the work week. Freeze
headlines will likely be needed Tuesday morning and Wednesday
morning. The forecast lows for both mornings feature a blend of
the NBM 25th percentile and traditional MOS values, much lower
than the lows offered by the deterministic NBM.

With the dry airmass in place, fire weather concerns could
increase early to mid week, depending on how the rainfall tonight
impacts fuels in the short term.

Temperatures will increase late in the week and into the weekend
as weak ridging aloft builds into the area and southerly winds
return.

&&

.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Sat Oct 15 2022

Scattered strong to severe thunderstorms ongoing across portions of
east central/sern OK and west central AR attm. Activity affecting FSM
with IFR VSBY and near severe wind gusts. Another round of TSRA
expected to develop nern OK after 04z and move southeast across much
of the sites overnight with IFR/MVFR VSBY. MVFR ceilings expected
MLC/FSM late tonight through much of the day Sunday, with gradual
clearing from north to south elsewhere, and decreasing thunderstorm
chances during the morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   56  73  43  62 /  70  20   0   0
FSM   63  72  49  66 /  80  70   0   0
MLC   63  70  48  64 /  90  80  10   0
BVO   51  73  39  61 /  50  10   0   0
FYV   57  70  39  60 /  80  40   0   0
BYV   56  70  41  59 /  70  20   0   0
MKO   60  72  44  62 /  80  40   0   0
MIO   52  72  38  57 /  60  10   0   0
F10   59  71  45  63 /  80  40   0   0
HHW   65  70  54  66 /  80 100  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...22
LONG TERM....22
AVIATION...69
Hazardous weather outlook, Oct 15, 5:15 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
515 PM CDT Sat Oct 15 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
515 PM CDT Sat Oct 15 2022

...A Few Severe Thunderstorms Expected...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Now... ending from northwest to southeast
            later tonight.

DISCUSSION...
Thunderstorms will continue to develop across the middle of
eastern Oklahoma into west-central Arkansas. A few of these
storms will be severe through the evening hours with hail
up to 2 inches and wind gusts near 70 mph associated with
the strongest storms.  These storm will shift east
into the body of Arkansas this evening.  However, additional
storms will develop this evening from northwest Arkansas into
northern Oklahoma.  These storms will merge into a complex
and travel southeast across the region during the night.
After Midnight the threat will be for quarter size hail
and some wind gusts of 55 to 65 mph.  The storm complex will
start to exit southeast Oklahoma toward morning.

Locally heavy rain will occur in some locations.  Amounts
near 3 inches will occur near where strongest storms occur,
and / or  where multiple storm cross the same areas. Many
locations will see 1/2 to 1 inch of rain.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...No Hazards.
TUESDAY AND WEDNESDAY...Very High Fire Weather Potential.
THURSDAY AND FRIDAY...No Hazards.

EXTENDED DISCUSSION...
The remaining rain and thunderstorms will push out of
southeast Oklahoma tomorrow morning.

A colder and dry airmass will settle into the region
for the first half of next week.  Warmer conditions are
expected the later half of the week.  A freeze will have
occurred in most parts of eastern Oklahoma and northwest
Arkansas by Wednesday.  This will encourage grasses to
become dormant and be more receptive to drying when
the warmer weather returns next Thursday and Friday.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Oct 15, 6:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
659 PM CDT SAT OCT 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     BARLING                 35.33N 94.30W
10/15/2022  E60 MPH          SEBASTIAN          AR   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS ESTIMATED TO 60 MPH.

&&

EJC
Special weather statement, Oct 15, 7:00 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
700 PM CDT Sat Oct 15 2022

OKZ072-074-076-160030-
Haskell OK-Sequoyah OK-Le Flore OK-
700 PM CDT Sat Oct 15 2022

...A strong thunderstorm will impact portions of east central
Haskell, southeastern Sequoyah and northeastern Le Flore Counties
through 730 PM CDT...

At 700 PM CDT, Doppler radar indicated a strong thunderstorm over
Gans, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Sallisaw...                       Pocola...
Muldrow...                        Roland...
Spiro...                          Arkoma...
Panama...                         Bokoshe...
Gans...                           Moffett...
Rock Island...                    Cowlington...
Scullyville...                    Braden...
Cottonwood...                     Dora...

This includes Interstate 40 in Oklahoma between mile markers 303 and
328.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.

&&

LAT...LON 3514 9444 3519 9486 3546 9487 3551 9445
      3545 9444
TIME...MOT...LOC 0000Z 271DEG 19KT 3536 9470

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MAB
Local storm report, Oct 15, 7:01 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT SAT OCT 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     1 NNW WATALULA          35.58N 93.83W
10/15/2022                   FRANKLIN           AR   EMERGENCY MNGR

            STRONG THUNDERSTORM WIND SNAPPED LARGE TREE
            LIMBS.

&&

EJC
Local storm report, Oct 15, 7:03 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT SAT OCT 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     1 S FORT SMITH          35.37N 94.40W
10/15/2022                   SEBASTIAN          AR   BROADCAST MEDIA

            STRONG THUNDERSTORM WIND BLEW DOWN POWER
            LINES.

&&

EJC
Local storm report, Oct 15, 7:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
704 PM CDT SAT OCT 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             1 ENE CHECOTAH          35.48N 95.51W
10/15/2022  E1.00 INCH       MCINTOSH           OK   BROADCAST MEDIA

&&

EJC
Special weather statement, Oct 15, 7:07 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
707 PM CDT Sat Oct 15 2022

ARZ020-029-160030-
Sebastian AR-Franklin AR-
707 PM CDT Sat Oct 15 2022

...A strong thunderstorm will impact portions of southwestern
Franklin and central Sebastian Counties through 730 PM CDT...

At 707 PM CDT, Doppler radar indicated a strong thunderstorm over
Burnville, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Greenwood...                      Mansfield...
Huntington...                     Excelsior...
Washburn...                       Burnville...
Fort Chaffee...                   Milltown...
Arkola...                         Crossroads...
Witcherville...                   Dayton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Arkansas.

&&

LAT...LON 3523 9403 3514 9403 3514 9414 3510 9414
      3509 9419 3508 9420 3508 9422 3507 9422
      3506 9425 3506 9423 3503 9423 3503 9434
      3521 9433 3527 9392 3523 9392
TIME...MOT...LOC 0007Z 259DEG 30KT 3520 9419

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MAB

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 7:07 PM CDTSpecial Weather StatementTSASebastian23 min
Oct 15, 7:23 PM CDTAreal Flood AdvisoryTSACrawford, Sebastian3 hr
Oct 15, 7:33 PM CDTSpecial Weather StatementTSASebastian27 min
Oct 15, 7:58 PM CDTSpecial Weather StatementTSASebastian32 min
Oct 15, 8:11 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian26 min
Oct 15, 10:03 PM CDTSevere Thunderstorm WarningTSACrawford, Washington57 min
Oct 15, 11:14 PM CDTSpecial Weather StatementTSACrawford31 min
Oct 15, 11:45 PM CDTSpecial Weather StatementTSACrawford, Franklin30 min
Oct 16, 12:14 AM CDTSpecial Weather StatementTSACrawford, Franklin31 min
Oct 16, 1:11 AM CDTSpecial Weather StatementTSACrawford34 min
Oct 16, 1:12 AM CDTSpecial Weather StatementTSAMadison33 min
Oct 16, 1:24 AM CDTSpecial Weather StatementTSACrawford36 min
Oct 16, 1:33 AM CDTSpecial Weather StatementTSAWashington27 min
Oct 16, 1:44 AM CDTSpecial Weather StatementTSAWashington31 min
Oct 16, 2:00 AM CDTSpecial Weather StatementTSAFranklin30 min
Oct 16, 2:21 AM CDTAreal Flood AdvisoryTSACrawford, Franklin3 hr
Oct 16, 2:54 AM CDTSpecial Weather StatementTSAFranklin36 min
Oct 16, 3:01 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Oct 16, 3:16 AM CDTFlash Flood WarningTSAFranklin3 hr
Oct 16, 3:21 AM CDTSpecial Weather StatementTSASebastian39 min
Oct 16, 3:58 AM CDTFreeze WatchTSABenton, Carroll, Madison, Washington24 hr
Oct 16, 2:08 PM CDTFreeze WarningTSABenton, Carroll, Madison, Washington44 hr
Oct 15, 7:00 PM CDTSpecial Weather StatementTSASequoyah30 min
Oct 15, 7:13 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Sequoyah47 min
Oct 15, 8:45 PM CDTSpecial Weather StatementTSAMuskogee45 min
Oct 15, 9:29 PM CDTSpecial Weather StatementTSASequoyah61 min
Oct 15, 10:13 PM CDTSevere Thunderstorm WarningTSASequoyah62 min
Oct 15, 11:59 PM CDTSpecial Weather StatementTSATulsa31 min
Oct 16, 1:05 AM CDTSpecial Weather StatementTSAPittsburg40 min
Oct 16, 1:30 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Muskogee30 min
Oct 16, 1:55 AM CDTSpecial Weather StatementTSAMuskogee35 min
Oct 16, 2:23 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah37 min
Oct 16, 2:43 AM CDTSpecial Weather StatementTSASequoyah47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.